Alert archive / Iowa / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 5, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Apr 24, 2016, 6:33 PM CDT for Emmet County, Kossuth County, Palo Alto County, Iowa. It was in force for 27 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 24, 2016, 6:33 PM CDT (23:33 UTC)
- Expired
- Apr 24, 2016, 7:00 PM CDT
- In force
- 27 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Emmet County, IA, Kossuth County, IA, Palo Alto County, IA
The radar
The Sioux Falls radar (KFSD), 176 km from the middle of the area, began a volume at 23:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 24, 6:36 PM CDT | HAIL 1 | Emmetsburg, IA | NICKEL TO QUARTER SIZE HAIL. |
| Apr 24, 6:45 PM CDT | TSTM WND GST 65 | Ringsted, IA | VIA SOCIAL MEDIA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 24, 2:28 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 11.6 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1146 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 475 m²/s²
- 0-3 km storm-relative helicity
- 471 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
209
WUUS53 KDMX 242333
SVRDMX
IAC063-109-147-250015-
/O.NEW.KDMX.SV.W.0005.160424T2333Z-160425T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
633 PM CDT SUN APR 24 2016
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN PALO ALTO COUNTY IN NORTHWESTERN IOWA...
EASTERN EMMET COUNTY IN NORTHWESTERN IOWA...
NORTHWESTERN KOSSUTH COUNTY IN NORTH CENTRAL IOWA...
* UNTIL 715 PM CDT
* AT 633 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 4 MILES NORTHWEST
OF EMMETSBURG...MOVING NORTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
EMMETSBURG...FIVE ISLAND LAKE...INGHAM LAKE...OKAMANPEDAN LAKE...SWAN
LAKE...HIGH LAKE...ARMSTRONG...GRAETTINGER...RINGSTED...GRUVER...
DOLLIVER...KEARNEY STATE PARK...WOLDEN COUNTY PARK...OKAMANPEDAN STATE
PARK AND EMMETSBURG MUNICIPAL AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
DES MOINES .
&&
LAT...LON 4341 9434 4305 9467 4313 9488 4350 9463
4350 9459
TIME...MOT...LOC 2333Z 209DEG 37KT 4316 9475
HAIL...1.00IN
WIND...60MPH
$$
BOKSA5 follow-up statements
078
WWUS53 KDMX 242339
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
639 PM CDT SUN APR 24 2016
IAC063-109-147-250015-
/O.CON.KDMX.SV.W.0005.000000T0000Z-160425T0015Z/
PALO ALTO IA-EMMET IA-KOSSUTH IA-
639 PM CDT SUN APR 24 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR NORTHERN PALO ALTO...EASTERN EMMET AND NORTHWESTERN KOSSUTH
COUNTIES...
AT 638 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES NORTHWEST
OF FIVE ISLAND LAKE...OR 6 MILES NORTH OF EMMETSBURG...MOVING
NORTHEAST AT 45 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS. AT 637PM QUARTER SIZE HAIL WAS
REPORTED IN EMMETSBURG.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
EMMETSBURG...FIVE ISLAND LAKE...INGHAM LAKE...OKAMANPEDAN LAKE...SWAN
LAKE...HIGH LAKE...ARMSTRONG...GRAETTINGER...RINGSTED...GRUVER...DOLLIVER...
KEARNEY STATE PARK...WOLDEN COUNTY PARK...OKAMANPEDAN STATE PARK AND
EMMETSBURG MUNICIPAL AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
DES MOINES .
&&
LAT...LON 4341 9434 4305 9467 4313 9488 4350 9463
4350 9459
TIME...MOT...LOC 2338Z 209DEG 37KT 4321 9471
HAIL...1.00IN
WIND...<50MPH
$$
BOKSA109
WWUS53 KDMX 242342
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
642 PM CDT SUN APR 24 2016
IAC063-109-147-250015-
/O.CON.KDMX.SV.W.0005.000000T0000Z-160425T0015Z/
PALO ALTO IA-EMMET IA-KOSSUTH IA-
642 PM CDT SUN APR 24 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR NORTHERN PALO ALTO...EASTERN EMMET AND NORTHWESTERN KOSSUTH
COUNTIES...
AT 640 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES SOUTH OF
HIGH LAKE...OR 8 MILES NORTH OF EMMETSBURG...MOVING NORTHEAST AT 45
MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS. AT 637 PM QUARTER SIZE HAIL WAS
REPORTED IN EMMETSBURG AND 50 MPH WINDS WERE REPORTED BY
GRAETTINGER.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
EMMETSBURG...FIVE ISLAND LAKE...INGHAM LAKE...OKAMANPEDAN LAKE...SWAN
LAKE...HIGH LAKE...ARMSTRONG...GRAETTINGER...RINGSTED...GRUVER...DOLLIVER...
KEARNEY STATE PARK...WOLDEN COUNTY PARK...OKAMANPEDAN STATE PARK AND
EMMETSBURG MUNICIPAL AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
DES MOINES .
&&
LAT...LON 4341 9434 4305 9467 4313 9488 4350 9463
4350 9459
TIME...MOT...LOC 2340Z 209DEG 37KT 4323 9470
HAIL...1.00IN
WIND...60MPH
$$
BOKSA574
WWUS53 KDMX 242350
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
650 PM CDT SUN APR 24 2016
IAC063-109-147-250015-
/O.CON.KDMX.SV.W.0005.000000T0000Z-160425T0015Z/
PALO ALTO IA-EMMET IA-KOSSUTH IA-
650 PM CDT SUN APR 24 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR NORTHERN PALO ALTO...EASTERN EMMET AND NORTHWESTERN KOSSUTH
COUNTIES...
AT 650 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES EAST OF
INGHAM LAKE...OR 14 MILES NORTHEAST OF EMMETSBURG...MOVING NORTHEAST
AT 50 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
INGHAM LAKE...SWAN LAKE...HIGH LAKE...OKAMANPEDAN LAKE...ARMSTRONG...
RINGSTED...DOLLIVER...WOLDEN COUNTY PARK AND OKAMANPEDAN STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
DES MOINES .
&&
LAT...LON 4325 9449 4326 9474 4350 9463 4350 9459
4341 9434
TIME...MOT...LOC 2350Z 228DEG 45KT 4329 9453
HAIL...<.75IN
WIND...60MPH
$$
BOKSA651
WWUS53 KDMX 242351
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
651 PM CDT SUN APR 24 2016
IAC147-250001-
/O.CAN.KDMX.SV.W.0005.000000T0000Z-160425T0015Z/
PALO ALTO IA-
651 PM CDT SUN APR 24 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN PALO ALTO COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
NORTHWESTERN IOWA.
LAT...LON 4341 9434 4325 9449 4326 9474 4350 9463
4350 9459
TIME...MOT...LOC 2351Z 228DEG 45KT 4330 9451
$$
IAC063-109-250015-
/O.CON.KDMX.SV.W.0005.000000T0000Z-160425T0015Z/
EMMET IA-KOSSUTH IA-
651 PM CDT SUN APR 24 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR EASTERN EMMET AND NORTHWESTERN KOSSUTH COUNTIES...
AT 651 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES SOUTHEAST
OF SWAN LAKE...OR 15 MILES NORTHEAST OF EMMETSBURG...MOVING NORTHEAST
AT 50 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
INGHAM LAKE...SWAN LAKE...HIGH LAKE...OKAMANPEDAN LAKE...ARMSTRONG...
RINGSTED...DOLLIVER...WOLDEN COUNTY PARK AND OKAMANPEDAN STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
DES MOINES .
&&
LAT...LON 4341 9434 4325 9449 4326 9474 4350 9463
4350 9459
TIME...MOT...LOC 2351Z 228DEG 45KT 4330 9451
HAIL...<.75IN
WIND...60MPH
$$
BOKSA036
WWUS53 KDMX 250000
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
700 PM CDT SUN APR 24 2016
IAC063-109-250010-
/O.CAN.KDMX.SV.W.0005.000000T0000Z-160425T0015Z/
EMMET IA-KOSSUTH IA-
700 PM CDT SUN APR 24 2016
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN EMMET AND NORTHWESTERN
KOSSUTH COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER GUSTY WINDS ARE
STILL POSSIBLE WITH THIS THUNDERSTORM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
NORTHWESTERN IOWA.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
DES MOINES .
LAT...LON 4341 9434 4325 9449 4326 9474 4350 9463
4350 9459
TIME...MOT...LOC 2358Z 209DEG 37KT 4339 9444
$$
BOKSAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 12:31 PM CDT, 6 hours 2 minutes earlier.
Area forecast discussion, Apr 24, 12:31 PM CDT, 6 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 1231 PM CDT SUN APR 24 2016 .SHORT TERM.../TODAY/ ISSUED AT 321 AM CDT SUN APR 24 2016 MAIN CONCERNS ARE LATE DAY CHANCES FOR CONVECTION ALONG WITH MAX TEMPS/CLOUD COVER TODAY. SOUTHWEST WINDS WILL ALSO BE GUSTY IN THE AFTERNOON HOURS. MOST OF THE HIRES MODELS HAVE SHOWERS AND SCT THUNDER THIS MORNING OVER THE FAR WEST AS EARLY MORNING LOW LEVEL JET PEAKS PRIOR TO SUNRISE WITH LINGERING ACTIVITY LESSENING THROUGH MORNING HOURS. FOR THE MOST PART THIS LOOKS TO ONLY BRUSH THE FAR WESTERN COUNTIES PRIOR TO 15Z-16Z WITH LITTLE IF ANY CHANCE FOR THUNDER THROUGH MID AFTERNOON ACROSS THE REGION...UNTIL WARMING BEGINS TO DESTABILIZE WEST. WITH THE SLOWING OF THE WESTERN TROUGH MOVING EAST TODAY...LIKELY THAT INITIATION WILL TAKE PLACE BETWEEN 20-00Z OVER KS/NE AND THEN MOVE EAST/NORTHEAST INTO IA. HAVE TRIMMED BACK POP AND CHANCES FOR THUNDER UNTIL THAT TIME FRAME. SEVERE CHANCES STILL LOOK POSSIBLE OVER THE WEST ESPECIALLY EARLY IN THE EVENT. SREF BUFR SOUNDINGS ALSO SUPPORT LATE AFTERNOON INITIATION OVER NEBRASKA THEN HEADING EAST ALONG AN ESTHERVILLE/CARROLL/CRESTON LINE...THEN MOVING EAST INTO THE EVENING HOURS. FOR THE MOST PART THE THREATS ARE NOW MORE LIMITED...TO INCLUDE HAIL AND WIND AS LCLS ARE RUNNING ABIT HIGH...3500 FT OR HIGHER EVEN ACROSS THE WEST. SO ALL IN ALL THE MAIN CONCERNS WEST WOULD BE BETWEEN 21-00Z IN THE FIRST PERIOD...WITH RESIDUAL THREAT FOR SEVERE STORMS THOUGH WITH WEAKENING CAPE HEADING EAST TOWARD CENTRAL IOWA INTO THE EVENING HOURS. HIGHS TODAY WILL BE WARMER IN THE EAST/SOUTHEAST AS LEFTOVER CI BLOWOFF AND INCREASING CLOUDS OVER THE WEST WILL CAP HIGHS IN THE MID 70S. ELSEWHERE...UPPER 70S TO LOWER 80S WILL BE COMMON SOUTHEAST OF A KALO/KDSM/KLWD LINE. WINDS TODAY WILL RAMP UP IN THE AFTERNOON WITH SW WINDS TO NEAR 25 GUSTING TO 35/40 MPH DURING THE DAY. .LONG TERM.../TONIGHT THROUGH SATURDAY/ ISSUED AT 321 AM CDT SUN APR 24 2016 MAIN CONCERNS INCLUDE SEVERE WEATHER POTENTIAL ON WEDNESDAY...AS WELL AS THE LONG TERM PERIOD BEING ACTIVE WITH TWO ADDITIONAL WX EVENTS. THE FIRST WX EVENT WILL BE ONGOING AT THE BEGINNING OF THE LONG TERM PERIOD...ESPECIALLY ACROSS THE WESTERN AND CENTRAL CWA. SHRA/TSRA THAT ARE EXPECTED TO DEVELOP THIS AFTERNOON INVOF THE MISSOURI RIVER WILL BE MOVING EASTWARD INTO THE CWA. MODEL SOLUTIONS HAVE BEEN TRENDING SLOWER WITH THE EASTWARD ADVANCE OF THE CONVECTION AS WELL AS FORCING. BY THE TIME IT ARRIVES IN THE CWA...SVR THREAT WILL BE MINIMAL DUE TO THE BOUNDARY LAYER STABILIZING. DRY SLOT MOVING IN FROM THE WEST WILL ALSO HELP MITIGATE POPS OVERNIGHT TONIGHT INTO MONDAY MORNING. SURFACE LOW PRESSURE AS WELL AS UPPER-LEVEL CYCLONIC FLOW WILL INFLUENCE THE STATE ON MONDAY. PCPN CHANCES WILL BE CONFINED TO FAR NORTHERN IOWA AS WELL AS EASTERN PORTIONS OF THE STATE WHERE MOISTURE AND FORCING WILL BE MORE PLENTIFUL AND COINCIDENT. EXPECT A RIBBON OF MOSTLY SUNNY SKIES FOR A WHILE ON MONDAY FROM SOUTHWEST INTO CENTRAL IOWA WHERE THE COLUMN WILL BE ABLE TO DRY OUT RELATIVE TO OTHER PORTIONS OF THE STATE. ELSEWHERE...PARTLY TO MOSTLY CLOUDY SKIES ARE EXPECTED. DEPARTING SYSTEM WILL PULL A SURFACE COLD FRONT THROUGH THE CWA ON MONDAY...WITH A PACIFIC AIR MASS BEHIND IT WHICH WILL COOL DOWN TEMPERATURES FOR MONDAY NIGHT INTO TUESDAY. ATTENTION THEN TURNS TO THE POTENTIAL MID-WEEK SEVERE WEATHER EVENT. STRONG...PROGRESSIVE UPPER-LEVEL TROF WILL DEVELOP A CLOSED UPPER-LEVEL LOW ACROSS THE ROCKY MOUNTAINS MONDAY INTO MONDAY NIGHT. ASSOCIATED CLOSED LOW / PV ANOMALY CONTINUE PUSHING EASTWARD AND WILL AFFECT OUR WEATHER BY TUESDAY EVENING. AREA OF WAA AND BROAD ASCENT...AS WELL AS THETA-E ADVECTION...WILL PRECEDE THIS DISTURBANCE AS IT APPROACHES THE CWA TUESDAY NIGHT...BRINGING RENEWED SHRA/TSRA CHANCES. AFTER A RELATIVE LULL IN SHRA/TSRA ACTIVITY WEDNESDAY MORNING...SOME MODEL SOLUTIONS SUGGEST THE POTENTIAL FOR SEVERE WEATHER ACROSS THE SOUTHERN CWA FROM MIDDAY WEDNESDAY INTO THE EVENING. GFS BRINGS THE WARM SECTOR INTO THE FAR SOUTHERN CWA WHILE THE ECMWF KEEPS IT SOUTH. IF THE WARM SECTOR DOES MANAGE TO REACH THE SOUTHERN CWA...THEN THERE WILL BE A WINDOW WHERE ALL MODES OF SEVERE WEATHER WILL BE POSSIBLE WHERE STORMS CAN BECOME SURFACE BASED. 0-6 KM BULK SHEAR VALUES SUGGEST THE POTENTIAL FOR ROTATING UPDRAFTS ALONG WITH AMPLE SBCAPE AS WELL AS DIRECTIONAL SHEAR AND RELATIVELY LOW LCLS. ANY ELEVATED STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL PRIMARILY AND DAMAGING WINDS SECONDARILY. STORMS WILL ALSO BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL GIVEN ELEVATED PWAT VALUES...HOWEVER STANDARDIZED ANOMALIES FOR PWAT AND WIDESPREAD HEAVY RAIN PARAMETERS ARE RATHER UNIMPRESSIVE DURING THIS TIME. UPPER-LEVEL PV ANOMALY IS PROGGED TO BE SOMEWHAT SLOW TO DEPART THE CWA...SO HAVE CONTINUED POPS INTO THURSDAY GIVEN PRESENCE OF WEAK FORCING ALONG WITH AMPLE MOISTURE. YET ANOTHER PROGRESSIVE UPPER-LEVEL TROF MOVES ONSHORE THURSDAY NIGHT AND DEVELOPS A CLOSED LOW OVER THE ROCKY MOUNTAINS ON FRIDAY. THAT UPPER-LEVEL LOW / PV ANOMALY MOVE EASTWARD AND BRING ANOTHER WAA REGIME WITH BROAD ASCENT TO THE CWA FRIDAY NIGHT. ONSET OF PRECIP IN THE CWA WILL BE OVERNIGHT FRIDAY INTO SATURDAY MORNING. AT THIS TIME THE THREAT OF SEVERE WEATHER ON SATURDAY HAS DIMINISHED...AS MODEL SOLUTIONS KEEP THE BEST PARAMETERS TO THE SOUTH OF THE CWA. EVEN SO...SHRA/TSRA CHANCES WILL CONTINUE INTO SATURDAY WITH THE CWA REMAINING IN REGION OF ISENTROPIC FORCING. && .AVIATION.../FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON/ ISSUED AT 1231 PM CDT SUN APR 24 2016 SOUTHERLY WINDS TO CONTINUE TODAY...WITH MID LEVEL CU FIELD EXPECTED TO DEVELOP ACROSS THE WESTERN SITES THIS AFTERNOON. LINE OF THUNDERSTORMS TO DEVELOP ACROSS WESTERN IOWA IN THE LATE AFTERNOON HOURS TO EARLY EVENING...AND PUSH EAST IMPACTING MANY OF THE TAF SITES BY MID TO LATE EVENING. THUNDER EXPECTED TO WANE IN THE OVERNIGHT HOURS...WITH SHOWERS REMAINING SO KEPT THE THUNDER MENTION OUT OF KALO AND KOTM FOR NOW. WINDS TO BECOME MORE SOUTHWESTERLY TO WESTERLY INTO MONDAY. && .DMX WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...REV LONG TERM...ZOGG AVIATION...BEERENDS
Hazardous weather outlook, Apr 24, 12:39 PM CDT, 5 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 1239 PM CDT SUN APR 24 2016 IAZ004-005-015-023-024-033>035-044>047-057>059-070>072-081-082- 092-093-251000- EMMET-KOSSUTH-PALO ALTO-POCAHONTAS-HUMBOLDT-SAC-CALHOUN-WEBSTER- CRAWFORD-CARROLL-GREENE-BOONE-AUDUBON-GUTHRIE-DALLAS-CASS-ADAIR- MADISON-ADAMS-UNION-TAYLOR-RINGGOLD- 1239 PM CDT SUN APR 24 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE EXPECTED THIS EVENING...WITH SOME OF THE STORMS POSSIBLY BECOMING SEVERE. THE PRIMARY SEVERE THREATS ARE LARGE HAIL AND DAMAGING WINDS. AN ISOLATED TORNADO CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORM CHANCES WILL CONTINUE INTERMITTENTLY THROUGH THE WEEK. THERE SEVERE WEATHER THREAT IS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. IAZ006-007-016-017-025>028-036>039-048>050-060>062-073>075- 083>086-094>097-251000- WINNEBAGO-WORTH-HANCOCK-CERRO GORDO-WRIGHT-FRANKLIN-BUTLER-BREMER- HAMILTON-HARDIN-GRUNDY-BLACK HAWK-STORY-MARSHALL-TAMA-POLK-JASPER- POWESHIEK-WARREN-MARION-MAHASKA-CLARKE-LUCAS-MONROE-WAPELLO- DECATUR-WAYNE-APPANOOSE-DAVIS- 1239 PM CDT SUN APR 24 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE POSSIBLY LATE THIS EVENING INTO THE OVERNIGHT HOURS. A STRONG STORM IS POSSIBLE WITH SMALL HAIL OR STRONG WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORM CHANCES WILL CONTINUE INTERMITTENTLY THROUGH THE WEEK. SEVERE WEATHER IS POSSIBLE AGAIN WEDNESDAY...MAINLY SOUTH OF U.S. HIGHWAY 34. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. MJB
In the hours before
Special weather statement, Apr 24, 5:02 PM CDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 502 PM CDT SUN APR 24 2016 IAZ033-242300- SAC IA- 502 PM CDT SUN APR 24 2016 ...NICKEL HAIL AND 50 MPH WINDS POSSIBLE... AT 501 PM CDT...A STRONG THUNDERSTORM WAS REPORTED NEAR GALVA...OR 11 MILES SOUTHWEST OF STORM LAKE...MOVING NORTH AT 30 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHWESTERN SAC COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN DES MOINES . && A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR WEST CENTRAL IOWA. LAT...LON 4256 9539 4256 9528 4249 9534 4248 9539 TIME...MOT...LOC 2201Z 180DEG 26KT 4253 9536 BOKSA
Special weather statement, Apr 24, 6:04 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 604 PM CDT SUN APR 24 2016 IAZ004-015-242345- EMMET IA-PALO ALTO IA- 604 PM CDT SUN APR 24 2016 ...STRONG THUNDERSTORMS MOVING ACROSS THE AREA MAY PRODUCE 40 MPH WIND GUSTS AND NICKEL HAIL... AT 603 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES NORTH OF FIVE ISLAND LAKE...OR 8 MILES NORTH OF EMMETSBURG... MOVING NORTH AT 25 MPH. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SWAN LAKE AND ARMSTRONG. PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN DES MOINES . && LAT...LON 4342 9444 4317 9461 4320 9469 4346 9464 TIME...MOT...LOC 2303Z 201DEG 23KT 4323 9462 BOKSA
Special weather statement, Apr 24, 6:09 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
609 PM CDT SUN APR 24 2016
IAZ033-044-045-242345-
CARROLL IA-CRAWFORD IA-SAC IA-
609 PM CDT SUN APR 24 2016
...STRONG THUNDERSTORMS MOVING THROUGH THE AREA MAY PRODUCE NICKEL
HAIL AND WIND GUST TO 55 MPH...
AT 607 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5
MILES EAST OF DENISON...MOVING NORTHEAST AT 50 MPH.
NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LAKE VIEW...BLACK HAWK LAKE...WALL LAKE...ARCADIA...BREDA...VAIL...AUBURN...
WESTSIDE...WALL LAKE MUNICIPAL AIRPORT AND BLACKHAWK LAKE STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN DES MOINES.
&&
LAT...LON 4240 9508 4230 9486 4222 9486 4190 9521
4198 9534
TIME...MOT...LOC 2307Z 210DEG 42KT 4200 9525
BOKSASpecial weather statement, Apr 24, 6:15 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
615 PM CDT SUN APR 24 2016
IAZ015-242345-
PALO ALTO IA-
615 PM CDT SUN APR 24 2016
...ANOTHER STRONG THUNDERSTORM ENTERING FAR SOUTHWEST EMMET COUNTY
WITH NICKEL HAIL AND 50 MPH WIND GUSTS POSSIBLE...
AT 612 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
RUSH LAKE...OR 15 MILES SOUTHWEST OF EMMETSBURG...MOVING NORTHEAST AT
45 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
EMMETSBURG...FIVE ISLAND LAKE...RUSH LAKE...SILVER LAKE...GRAETTINGER...
AYRSHIRE...CURLEW...EMMETSBURG MUNICIPAL AIRPORT AND KEARNEY STATE
PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN DES MOINES.
&&
LAT...LON 4313 9451 4291 9480 4291 9492 4302 9492
4324 9478
TIME...MOT...LOC 2312Z 213DEG 38KT 4295 9487
BOKSASpecial weather statement, Apr 24, 6:25 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
625 PM CDT SUN APR 24 2016
IAZ004-005-242345-
EMMET IA-KOSSUTH IA-
625 PM CDT SUN APR 24 2016
...A STRONG THUNDERSTORM NORTHWEST OF RINGSTED WITH 55 MPH WIND
GUSTS AND NICKEL HAIL POSSIBLE...
AT 621 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6
MILES EAST OF SWAN LAKE...OR 14 MILES EAST OF ESTHERVILLE...MOVING
NORTHEAST AT 45 MPH.
NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
IOWA LAKE...ARMSTRONG AND RINGSTED.
LAT...LON 4350 9422 4326 9455 4326 9457 4331 9466
4350 9453
TIME...MOT...LOC 2321Z 213DEG 38KT 4333 9456
BOKSAThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 5:02 PM CDT | Special Weather Statement | DMX | Ida | 58 min |
| Apr 24, 6:04 PM CDT | Special Weather Statement | DMX | Emmet | 41 min |
| Apr 24, 6:09 PM CDT | Special Weather Statement | DMX | Carroll | 36 min |
| Apr 24, 6:15 PM CDT | Special Weather Statement | DMX | Palo Alto | 30 min |
| Apr 24, 6:25 PM CDT | Special Weather Statement | DMX | Emmet | 20 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.